MAUDE Adverse Event Report: MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3389S-40
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from the healthcare professional (hcp) via the manufacturer¿s representative regarding a patient with an implantable neurostimulator (ins).It was reported that during the implant procedure, intra-operative impedances were high (open circuit >40,000 ohms) on combinations with contact 2 on the lead.There were no environmental, external, or patient factors that may have led or contributed to the issue.The surgeon declined to troubleshoot and to take action.The issue was not resolved at the time of report and the lead remained implanted in the patient.No surgical intervention had occurred and none were planned.Relevant patient medical history included parkinson¿s.There were no further complications reported or anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Follow-up information was received from the hcp via the rep reporting that the cause of the high impedance was not determined.The rep reported that the high impedances were not resolved as the hcp chose not to troubleshoot.The rep reported that the extension and battery placement was scheduled for (b)(6) 2018.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.It was reported they didn't want to test the impedances because they get high.The high on electrode two changed position of the lead and the impedances went back down.No further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the manufacturing representative (rep) indicating they did not know if the impedances were resolved and would not know until the ins and extensions were placed.
 
Additional Manufacturer Narrative
Additional review indicates that information from manufacturer¿s report #3007566237-2017-05156 was already reported in this report (#2649622-2017-15596).Any additional information regarding that event will be submitted as a supplemental submission to this report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) regarding a patient who was implanted with an implantable neurostimulator (ins).It was reported there was an open circuit today on electrode two >40,000.The healthcare provider (hcp) didn't want to test impedances again or change anything because they said that the impedances always seemed to normalize and they didn't trust the values.Stage 2 shows the impedances were normal.No patient symptoms or further complications were reported as a result of this event.On 2018-01-03: follow-up information was received from the hcp via the rep reporting that the cause of the high impedance was not determined.The rep reported that the high impedances were not resolved as the hcp chose not to troubleshoot.The rep reported that the extension and battery replacement was scheduled for (b)(6) 2018.No further patient complications have been reported as a result of this event.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key7105550
Report Number2649622-2017-15596
Device Sequence Number13624668
Product Code MHY
UDI-Device Identifier00643169516571
UDI-Public00643169516571
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2020
Device Model Number3389S-40
Device Catalogue Number3389S-40
Device Lot NumberVA1JQK8
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
12/11/2017
01/10/2018
01/10/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date12/12/2017
01/03/2018
01/10/2018
01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight58